DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20211656

Fixed drug eruption associated with fixed combination of fluoroquinolone-nitroimidazole

R. Meenakshi, S. Nitya, S. Kiruthika, M. Shanthi

Abstract


Fixed drug eruptions (FDE) are cutaneous adverse drug reaction characterized by well demarcated erythematous plaques which on removal of the offending agent resolves with residual hyperpigmentation patches at the site. FDE to nitroimidazoles and fluoroquinolones have nevertheless been infrequently reported. Awareness about the adverse reaction to the fluoroquinolone-nitroimidazole combination drug and also the likelihood of recurrence with same or similar drugs and the possible cross reaction is eminent. Hereby we report one such case of FDE to ciprofloxacin/tinidazole combination.


Keywords


FDE, ciprofloxacin, Tinidazole

Full Text:

PDF

References


Jhaj R, Chaudhary D, Asati D, Sadasivam B. Fixed-drug Eruptions: What can we Learn from a Case Series? Indian J Dermatol. 2018;63(4):332-7.

Jayanthi CR, Chaithra KN, Reddy NS. A profile of adverse drug reactions to antimicrobial agents at a tertiary care hospital. Indian J Pharm Pharmacol 2017;4(1):16-21.

Ciprofloxacin/tinidazole. Reactions Weekly 1547. Springer Nature. 2015;91.

Mithari HS, Gole PV, Kharkar VD, Mahajan SA. Generalized Bullous Fixed Drug Eruption to Fluconazole; with Cross-Reactivity to Tinidazole. Indian J Dermatol. 2019;64(4):335-7.

Sahoo, Himanshu, Panda, Abinash, Rath, Bandana. The unseen story of Tinidazole: Alarm to the drug regulatory bodies. MOJ Clin Med Care Rep. 2015;00007.

Shiohara T. Fixed drug eruption: pathogenesis and diagnostic tests. Curr Opin Allergy Clin Immunol. 2009;9(4):316-21.